MAUDE Adverse Event Report: CONMED LARGO SPECTRUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6361
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.Device not yet received.
 
Event or Problem Description
The distributor reported on behalf of their customer that the device, c6361, spectrum ii suture hook, 45° left, was being used during a meniscal repair procedure on an unknown date when it was reported, ¿during the operation, the surgeon tried to use the hook for passing the suture.But when he used the hook to pierce through the meniscus and the tip of hook was broken.¿.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questioning of the reporter found that ¿the broken fragment had fallen into the surgical site.The fragment was retrieved from surgical site.Surgeon used straight artery forceps to remove the fragment." and the patient was "discharged from hospital.¿ this report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Visual examination of returned used device, item c6361, found suture hook broken off at the tip.Broken piece was not returned.Examination was performed per print.The damaged condition of the returned suture hook is indicative of heavy use and/or the application of excessive force during use.Root cause cannot be determined, however, based upon evaluation of the device and ifu; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.Although this is a reusable device, it is not serviceable.Therefore, a service history is not available for review.A two-year review of complaint history revealed there has been a total of 11 complaints, regarding 11 devices, for this device family and failure mode.During this same time frame 56,302 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised that if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do no use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
SPECTRUM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key22685291
Report Number1017294-2025-00093
Device Sequence Number8892362
Product Code LXH
UDI-Device Identifier10845854018668
UDI-Public(01)10845854018668(11)250224(10)1443020
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC6361
Device Lot Number1443020
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic